What could be improved
I don't have time to contact Pals, as your email was 'no reply'.
I have M.E. and the patient concerned (84 years of age - ozone gas damage to lungs) is back in your hospital because the overdose of prednisolone, is still in agony and he cannot stand. Just about managing to get to the bathroom, next door in his home. His vertebrae have collapsed, so his back muscles (and stomach muscles actually) go into solid spasm. This in turn - the acute pain is increasing his heart rate. He currently has a morphine patch on his back.
We're all just trying to cope. My ability is seriously limited. I am washing his bed linen whilst he is not at home. He is waiting for me to bring him certain things he needs, but I'm struggling with my own health and the extra strain upon it.
Your staff wouldn't even let me use a nearby toilet (same January incident - MAU), even though I explained that I have difficulty walking (and I was trying to look after my friend and neighbour in his needs!). The new hospital is not very well suited to the disabled, which is amazing in the year 2011.
You should visit Bangor Hospital, where many scooters for the disabled are tearing up and down the long corridors and the care and organisation is rapid, accurate and superb in my brief experience with another friend - there.
I will contact Pals if I have time. Busy caring for my friend with limited ability myself.
Back specialist is on the case. Meds to build calcium. Pain management program.
Patient is somewhat happier since doctors have admitted that whilst they mean well, sometimes the side effects cause serious problems.
However, the risk in this case was rather too high and unnecessary. The patient is bearing the consequences.
The patient told them it was ozone gas damage but they didn't listen.
To risk these serious consequences was out of order, by administering such a high dose of prednisolone over such a period, plus the high dose of cortisone injected. Easy and fast for doctors to take this risk. The consequences for the patient are for life!
The man is now a severe cripple and the cost to the state for his care will also be high.
"Dangerous, crippling and agonising -..."
About: Manor Hospital Manor Hospital Walsall WS2 9PS
Posted via nhs.uk